MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE; DEEP BRAIN STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION VERCISE; DEEP BRAIN STIMULATOR
Model Number DB-2201-30DC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Head Injury (1879)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: model #: db-2201-30dc serial #: (b)(4) description: 30 cm twist lead, 0.016 tungsten stylet model #: nm-3138-55 serial #: (b)(4), 1073209 description:55 cm 8 contact extension kit the devices were not returned to bsn as they were discarded by the medical facility.A review of the manufacturing documentation for the leads and lead extensions revealed that no anomalies or deviations potentially related to the event occurred during manufacturing.A review of the sterilization documentation for the devices was found to be satisfactory.
 
Event or Problem Description
A report was received that the patient banged his head.Scabs and an infection appeared at the lead insertion site of the cranial leads.The patient was hospitalized and received iv antibiotics starting on 10-apr-2017, for 6 weeks.The patient then underwent an explant procedure where the cranial leads and lead extensions were removed on (b)(6) 2017.The infection has resolved and the patient is doing well.The physician assessed that the infection was not severe and it is unknown if the infection was related to the device or the procedure.

Brand Name
VERCISE
Common Device Name
DEEP BRAIN STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key7332803
Report Number3006630150-2018-00996
Device Sequence Number13822222
Product Code NHL
UDI-Device Identifier08714729836490
UDI-Public08714729836490
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/23/2018
Device Model NumberDB-2201-30DC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;